News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Comparing myself to my sister - dyspraxia - patchy skin


 rina - Sat Apr 14, 2007 4:30 pm

Hi,

i'm not sure how to explain my problem, but i feel really depressed because my sister in my opinion is better than me. I know we should'nt compare ourselves to others but I can't help comparing myself to her. I like myself, I have nice friends and I am at university, but my sister is more popular than me and I feel like a loser compared to her! I'm not sure how to stop thinking about how great she is and what a loser I am. I think my thoughts about myself stem from my childhood, because I hated school and was bullied. But things are fine now and I am no longer bullied, but I am finding it hard to leave the past behind me! I am a better person now, but I still feel bad about myself when I think of how I used to be, despite it being 14 years ago! Plus my sister has a physical disability but she still seems to cope better than I do!

Do you know anything about Dyspraxia? I have dyspraxia and I feel really stupid! But i am at university so I can do academic work, I just hate having dyspraxia even though it is quite mild. It doesn't really affect me to much. I just have a tape recorder in lecturers because I cannot write quickly. Any I get extra time in exams because my writing is slow. That's all. But because of my difficulties I feel like an inferior person and a waste of space and the dumbest person at university! Every time I get low grades it just confirms my opinion that I am stupid! Making me feel depressed.

And my final concern is that I have weird markings on the right side of my upper back. Mt skin looks patchy. But it's just in that one place, nowhere else on my body. I am on Setraline for depression, is it a side affect? But i feel that is highly unlikely. I am going on holiday and want to wear stappy tops, but feel a bit self conscious because of my patchy looking back! How can i get rid of it.

Sorry for the long quiery, I appreciate your time you give to read and answer this post.

Thankyou.
 Dr. K. Eisele - Sun Apr 15, 2007 6:09 pm

User avatar Rina:

I would like to call your attention to something you said, which is a perfect example of the way we get into habits with the way we think.

Plus my sister has a physical disability but she still seems to cope better than I do!


These habits tend to get us into trouble, with ourselves, because when depressed, the thoughts become even more prominent. Now, you also said:

I like myself, I have nice friends and I am at university,...


You also have physical disability, are coping with it, and you are at university! Who cares if your sister is more popular? Maybe your talents lie elsewhere--you need to take the time to make a list of good things about you. Don't hesitate to update the list regularly as you continue to grow and learn.

If all of us were as popular, or as pretty, or as skinny, as blonde, as brunette, as smart, etc., etc., the world would be an awfully boring place. I believe that our Creator has made us all different for a reason. No one person is better than any other. We are just different.

About the patchy skin, I would need far more details to give you a recommedation other than "see your doctor." I would need to know about your skin color, the nature of the patchiness, such as is it a rash, were you injured, etc.

Good luck to you

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here